Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 23, 2018, 10:39 AM EDT for Gwinnett County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2018, 10:39 AM EDT (14:39 UTC)
- Expired
- May 23, 2018, 12:41 PM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 9.69 ft at May 23, 2018, 11:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
181
WGUS42 KFFC 231439
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1039 AM EDT Wed May 23 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-240437-
/O.NEW.KFFC.FL.W.0050.180523T1439Z-000000T0000Z/
/LAWG1.1.ER.180523T1414Z.180523T1415Z.000000T0000Z.UU/
1039 AM EDT Wed May 23 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Pew Creek near Lawrenceville .
* From this morning until further notice.
* At 1015 AM Wednesday the stage was 9.8 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins.
The parking lot of the Saratoga Swim and Tennis Club downstream
from the river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
046
WGUS82 KFFC 231641
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1241 PM EDT Wed May 23 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
GAC135-231711-
/O.CAN.KFFC.FL.W.0050.000000T0000Z-180523T1641Z/
/LAWG1.1.ER.180523T1414Z.180523T1415Z.000000T0000Z.UU/
1241 PM EDT Wed May 23 2018
The Flood Warning is cancelled for
Pew Creek near Lawrenceville.
* At 12PM Wednesday the stage was 6.8 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall through the day unless
additional heavy rain develops.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 23, 7:52 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 23, 7:52 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 752 AM EDT Wed May 23 2018 .PREV DISCUSSION... /Issued 413 AM EDT Wed May 23 2018/ SHORT TERM /Today through Thursday/... The mid levels are currently showing a trough centered just along the GA/AL border. This feature will help to focus showers and thunderstorms across our area through the short term period as it opens and meanders east/northeast. Activity currently ongoing in west central GA will most likely expand in coverage through the morning before more scattered activity fills in across the rest of the area. Will continue to monitor the potential for flash flooding across the area as current storms are moving very slowly. Expecting moderate instability this afternoon, so a strong thunderstorm is not out of the question. We are still stuck in a very moist environment with very high PWATS (currently 1.9 with forecast values around 1.9-2 inches). As a result, very heavy, efficient rainfall and high rainfall rates will definitely be possible this afternoon. Any location that sees slow moving, heavy rainfall may experience issues with localized flooding. Currently have likely pops with chance thunder expanding across most of the area for this afternoon/evening. Activity should diminish some in the overnight hours, although still could see some thunderstorm activity. Thursday will be fairly similar to today, with scattered showers and thunderstorms possible with heavy rain a major threat. Current QPF amounts through Thursday are around 1 to 2 inches with a focus in central GA, with locally higher amounts possible. Max temps are generally in the 80s across the area for today and Thursday. Min temps will remain warm and above average, in the upper 60s across most of the area. Reaves LONG TERM /Thursday Night through Tuesday/... The never-ending unsettled and wet pattern will continue for the foreseeable future. We now begin the extended period at 00z Friday /Thursday night/ where evidence of a persistent...nuisance weak low can still be detected across Georgia underneath a larger scale /albeit weak/ mid/upper ridge. A glance further to the south also reveals an enhanced wave of tropical moisture entering the GOM from the western Caribbean. For the local area on Thursday night...isolated showers and thunderstorms will be possible as weak low supplies a noticeable swath of enhanced mid level moisture. By Friday and into the weekend...eyes become more focused on a developing wave of low pressure across the central Gulf. This area of low pressure will have abundant moisture...absence of land masses in its vicinity and weakening shear working towards its advantage...with even some Pacific jet energy being transported from upstream closed low near the California Coast. While this area of low pressure will not pose any sensible weather effects /yet/ to the local area on Friday...the threat for scattered airmass thunderstorms and heavy rain showers will certainly remain likely. The weekend looks rather gloomy as Gulf low pressure becomes more of a sensible weather factor. As per latest NHC forecast...this area of low pressure now has a 50 percent chance of taking on subtropical or tropical characteristics by the weekend. However...this is rather unimportant given the impacts expected regardless as to whether it is any form of tropical cyclone or not. Altho discrepancy between the 00z runs of the ECMWF and GFS are still noticeable... EC continues to favor the ensemble guidance and will continue to lean towards this solution with placement of the low circulation across the north Gulf. Note however all guidance places Georgia on the side of deeper moisture. That being said this system will essentially remain "hung up" over the Gulf as it becomes the downstream low of an omega block over the CONUS. Unfortunately that means an endless train of waves containing very deep tropical moisture will infiltrate the region into at least early next week. To make matters worse...troughing can be noted all the way thru the end of next week...with the potential for any notable pattern change holding off until June. Needless to say...flooding concerns will be quickly be on the rise through the extended. Kovacik && .AVIATION... 12Z Update... LIFR and IFR conditions present across the TAF sites. MVFR conditions are expected at all sites by 15z, with brief VFR conditions expected this afternoon ahead of any convection, 18-00z. Cigs should deteriorate to MVFR/IFR conditions overnight. Winds have been light and VRB, mainly S/SW, and should remain less than 6 kts through the TAF cycle. Expecting KATL to shift SE by 18z, with a shift back SW by 03-04z. //ATL Confidence...12Z Update... Low to medium confidence on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 81 67 81 66 / 60 50 70 40 Atlanta 81 69 81 68 / 70 60 70 40 Blairsville 81 62 80 63 / 60 40 50 40 Cartersville 82 67 83 67 / 60 40 60 40 Columbus 82 70 82 69 / 70 60 60 50 Gainesville 80 67 80 66 / 60 50 70 40 Macon 82 69 81 68 / 70 50 70 50 Rome 84 67 85 67 / 50 30 60 30 Peachtree City 82 68 81 67 / 70 60 70 40 Vidalia 85 71 83 69 / 60 50 70 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....Kovacik AVIATION...Reaves
Hazardous weather outlook, May 23, 5:35 AM EDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 535 AM EDT Wed May 23 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 535 AM EDT Wed May 23 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Moderate rainfall is expected to continue across portions of central Georgia through the morning hours. This activity will carry a threat for persistent rainfall which may lead to isolated flash flooding. Scattered heavy rain showers and thunderstorms are expected to develop across north and central this afternoon and are expected to persist through the evening. An isolated strong thunderstorm is possible with gusty winds...frequent lightning...and local flash flooding due to heavy rain the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms can be expected across the area each day through Tuesday. On any given day, A few storms could be strong with the main hazards being gusty winds, frequent lightning and heavy rainfall. The best chance for thunderstorms each day will be during the afternoon and evening hours. Localized flooding will also be possible where storms remain over an area for prolonged periods. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 23, 8:28 AM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
828 AM EDT WED MAY 23 2018
GAZ079-080-089>092-231330-
Schley GA-Chattahoochee GA-Taylor GA-Marion GA-Talbot GA-Muscogee GA-
828 AM EDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...CHATTAHOOCHEE...
TAYLOR...MARION...SOUTHERN TALBOT AND MUSCOGEE COUNTIES UNTIL 930 AM
EDT...
At 827 AM EDT...a line of strong thunderstorms was along a line
extending from near Howard to Battle Park...and moving east at 25
mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas. Trees may down more easily given
wet soils.
Some locations in the path of these storms include
Columbus, Buena Vista, Butler, Ellaville, Cusseta, Junction City,
Fort Benning/lawson Army Air Fld, North Fort Benning, Bibb City,
Upatoi, Putnam, Brantley, Juniper, Columbus Metropolitan Airport,
Oakland, Howard, Benning Hills, Benning Park, Wesley Church and
Edgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3223 8492 3226 8489 3233 8501 3242 8496
3245 8500 3252 8500 3259 8466 3253 8468
3256 8446 3278 8438 3272 8422 3268 8419
3266 8409 3265 8409 3248 8414 3240 8420
3240 8425 3230 8424 3225 8427 3222 8480
TIME...MOT...LOC 1227Z 271DEG 23KT 3256 8438 3237 8495Special weather statement, May 23, 8:50 AM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 AM EDT WED MAY 23 2018
GAZ024-025-027-036>038-231345-
Madison GA-Banks GA-Jackson GA-Oglethorpe GA-Clarke GA-Oconee GA-
850 AM EDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHEASTERN BANKS...
EASTERN JACKSON...NORTHWESTERN OGLETHORPE...CLARKE AND NORTHERN
OCONEE COUNTIES UNTIL 945 AM EDT...
At 849 AM EDT...a strong thunderstorm was over Diamond Hill, or near
Danielsville. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas. Trees can down more easily with
wet soils.
Some locations in the path of this storm include
Jefferson, Commerce, Danielsville, Athens, Arcade, Nicholson, Comer,
Winterville, Bogart, Colbert, Arnoldsville, Ila, Hull, Whitehall,
Athens-Clarke County, Westgate Park, Diamond Hill, Smithonia,
Beechwood Hills and Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3434 8339 3432 8339 3427 8334 3424 8334
3426 8330 3425 8327 3424 8317 3427 8311
3426 8312 3423 8308 3417 8310 3415 8306
3411 8303 3388 8321 3393 8353 3403 8356
3404 8359 3413 8365 3434 8341
TIME...MOT...LOC 1249Z 212DEG 3KT 3408 8328Local storm report, May 23, 9:20 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
920 AM EDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLASH FLOOD ELLERSLIE 32.63N 84.80W
05/23/2018 HARRIS GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTING AT LEAST 8 COUNTY ROADS
CLOSES IN THE SOUTHEAST PORTION OF HARRIS COUNTY. HWY 27
REPORTED TO HAVE SOME WATER RUNNING OVER IT. NUMEROUS
TREES DOWNED ON ROADWAYS AS WELL.
&&
EVENT NUMBER FFC1800130
KSLocal storm report, May 23, 9:57 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 AM EDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 W TALBOTTON 32.68N 84.56W
05/23/2018 TALBOT GA EMERGENCY MNGR
ROAD/BRIDGE WASHED OUT AT EDWARD CREEK ALONG HWY 208
(TUCK PERSONS HWY) NEAR POWELL CHURCH RD. PICTURES AND
REPORTS SENT FROM EMERGENCY MANAGER.
&&
EVENT NUMBER FFC1800131
DJNLocal storm report, May 23, 10:14 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 AM EDT WED MAY 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 2 SW CATAULA 32.63N 84.90W
05/23/2018 HARRIS GA EMERGENCY MNGR
UPDATE FROM PREVIOUS LSR. HWY 27 BETWEEN MM 1 AND 2 HAS
BEEN CLOSED BY GDOT. POSSIBLE BRIDGE DAMAGE AT STANDING
BOY CREEK ALONG HWY 27. REPORT RELAYED FROM EMA. TIME
ESTIMATED.
&&
EVENT NUMBER FFC1800132
DJNSpecial weather statement, May 23, 10:23 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1023 AM EDT WED MAY 23 2018
GAZ080-090>092-102-103-231530-
Schley GA-Chattahoochee GA-Stewart GA-Taylor GA-Marion GA-Webster GA-
1023 AM EDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEY...CHATTAHOOCHEE...NORTHERN
STEWART...SOUTHWESTERN TAYLOR...MARION AND NORTHERN WEBSTER COUNTIES
UNTIL 1130 AM EDT...
At 1023 AM EDT...a line of strong thunderstorms was along a line
extending from near Ideal to Seminole...and moving east at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas. Trees can down easily with wet
soils.
Some locations in the path of these storms include
Buena Vista, Ellaville, Cusseta, Putnam, Brantley, Seminole, Murrays
Crossroads, Christopher, Rupert, Jamestown/south Fort Benning,
Brooklyn, Renfroe, Draneville, Manta, Zellobee, Omaha, Tazewell,
Doyle, Church Hill and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3214 8505 3218 8501 3220 8496 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3231 8494 3241 8487 3245 8426 3240 8423
3240 8425 3230 8426 3229 8422 3223 8422
3223 8418 3216 8429 3217 8443 3213 8443
TIME...MOT...LOC 1423Z 263DEG 20KT 3243 8419 3219 8460The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:54 AM EDT | Special Weather Statement | FFC | Harris, Muscogee | 36 min |
| May 23, 1:38 AM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| May 23, 2:22 AM EDT | Flash Flood Warning | FFC | Harris, Muscogee | 6 hr |
| May 23, 3:10 AM EDT | Special Weather Statement | FFC | Talbot, Upson | 35 min |
| May 23, 3:48 AM EDT | Special Weather Statement | FFC | Talbot, Upson | 27 min |
| May 23, 4:22 AM EDT | Special Weather Statement | FFC | Upson | 23 min |
| May 23, 4:23 AM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| May 23, 5:17 AM EDT | Flash Flood Warning | FFC | Talbot | 9 hr |
| May 23, 5:37 AM EDT | River Flood Warning | FFC | Gwinnett | 10 hr |
| May 23, 6:37 AM EDT | Flash Flood Warning | FFC | Harris, Muscogee, Talbot | 8 hr |
| May 23, 6:57 AM EDT | Flash Flood Warning | FFC | Talbot, Upson | 6 hr |
| May 23, 7:27 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 7 hr |
| May 23, 8:28 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Schley, Taylor | 62 min |
| May 23, 8:50 AM EDT | Special Weather Statement | FFC | Clarke, Jackson, Madison | 55 min |
| May 23, 9:09 AM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot, Taylor | 6 hr |
| May 23, 10:23 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Schley | 67 min |
| May 23, 10:33 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 42 hr |
| May 23, 11:27 AM EDT | Special Weather Statement | FFC | Marion, Schley, Stewart, Webster | 48 min |
| May 23, 12:09 PM EDT | Special Weather Statement | FFC | Sumter | 51 min |
| May 23, 1:23 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Washington | 52 min |
| May 23, 2:31 PM EDT | Flash Flood Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 34 more | 20 hr |
| May 23, 2:47 PM EDT | Special Weather Statement | FFC | Wilcox | 43 min |
| May 23, 3:17 PM EDT | Special Weather Statement | FFC | Oglethorpe | 43 min |
| May 23, 3:27 PM EDT | Special Weather Statement | FFC | Jones | 48 min |
| May 23, 3:44 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| May 23, 5:19 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| May 23, 6:44 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.